E-Mycin for my Child

Discussion in 'Support' started by Amelia, Jun 9, 2015.

tinnitus forum
    1. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      Hi T family!

      Haven't been here in a long time because *touch wood* at the moment I'm doing ok and working hard to ignore my sounds. Still there as loud as ever, but I trying my best.

      My question is ... The antibiotic E-mycin is a big avoid for us with T, but for people without?
      My baby boy (3) is sick and has been for 3 weeks. Doctor prescribed this for him today. It's a short course, but I'm afraid.

      I'm projecting my fears aren't I?
       
    2. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Id read as much as I could about it. I got T from stress and cipro.
      Good luck.
       
    3. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      It would help a lot if you would say what was diagnosis, maybe someone had similiar condition and used different antibiotic for it.

      http://en.wikipedia.org/wiki/Macrolide
      Go to uses part and you can see:
      "the antimicrobial spectrum of macrolides is slightly wider than that of penicillin"

      Did doctor perform any tests or something or is he shooting in dark with antibiotics?

      From my experience child doctors are trigger happy to prescribe antibiotics. I was on so many until I was at least 14 or so, then once I started to see doctors for adults I've used maybe abx once every second year. As a kid I was on 1 or 2 yearly :/

      Maybe contact doctor again and talk with him about your fears and explain to him situation? Ask for substitute? Go to other doctor?
       
    4. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      I'd worry about this less because of tinnitus, and more from the viewpoint of "antibiotics are seriously toxic things that disrupt GI and brain function for a long time / permanently, and are often prescribed for things they are not needed for". Of course, they also save lives, so if necessary then I'd probably use them...
       
      • Agree Agree x 1
    5. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      Hi Amelia. It's not for me to answer medical questions. If I were you, I would have the dialogue with the doctor - perhaps you already did? If not, raise your concerns. I am assuming your boy was seen by a pediatrician? Generally, pediatricians are sensible folks when it comes to pharmacology. Anyway, have the dialogue and find an alternative option (if one exists).
       
    6. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      I don't view erythromycin as a "big avoid" - tinnitus or no tinnitus.

      Gentamicin, yes. Tobramycin, yes. Erythromycin, no. The first two are aminoglycosides. Erythromycin is a macrolide.

      Very sorry to hear that. Whenever either of my kids were sick, I always "wished it was me instead."

      Yes.
       
    7. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      Thank you both. My doctor is fully aware of my T and always prescribes accordingly.

      And @Dr. Nagler - ive screenshot red your answer for future reference. My doctor says exactly the same thing about those antibiotics. Perhaps I should trust him more ;)

      The upshot is that even after just 3 doses we managed some sleep last night, so it's helping.

      Thanks xxx
       
    8. Make sure to give him probiotics alongside it :) Hope he gets well soon.
       
    9. dan
      Chatty

      dan Member

      Tinnitus Since:
      06/2011
      When I was 13, my GP prescribed me a lot of Erythromycin, today I have catasfrophic T.
       
    10. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      Noted. The best I can do is refer (others) to information by professionals (and which I have already posted before):

      www.tinnitustalk.com/threads/erythromycin-tinnitus.5436/#post-55085

      Admittedly, the web-link in the thread, above, has been deleted by the ATA for some reason (and so here it is as an attachment instead).
       

      Attached Files:

    11. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      I probably developed my new 10 times louder crickets/head buzz after clarithomycin. Coupdnt hear how it damaged me because infection made another t sound that masked clarithomycin sound i Have devastated high frequency now :)

      @Amelia my pediatric doctor and 3 specialists almost killed me when i was 7. I had kidney infection and they let it worsen in 2 years lifespan i frequentlu was in hospital and was always sick because of zero immune response to anything that hit me. If my mother didnt organize another hospital far away from my town and dragged me to specialist that actually understood what was going on i would be dead. Ive pissed blood i cant remember even for how long. Meds first doctors gave me helped but not entirely. Its good to trust doctors but trust your mothers gut tooo.
       
    12. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      I also took a -mycin antibiotics (clarithromycin)...it's not supposed to be that bad for T, I found very few cases...but hey, I went deaf for a week while on it...

      In the future, I will try to avoid anything ending in -mycin even for my children. Luckily enough, none of them (3) has had to take antibiotics in the past year.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.